MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Iatrogenic Source (2498); Cardiac Perforation (2513)
Date of Event 11/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
This summary was compiled from procedure notes provided by the facility: a philips representative was present in a lead extraction procedure which commenced to remove a right ventricular (rv), right atrial (ra) and left ventricular (lv) due to bacteremia.Spectranetics lead locking devices (lld's) were inserted into each lead to provide traction to aid in extraction.In addition, multiple spectranetics tools were in use during the procedure.It was reported that the patient had a pre-existing pleural effusion noted at the start of the case, and a right sided chest tube was placed out of precaution.It was confirmed that no spectranetics devices were in use at the time the effusion was noticed.The physician began by using a 14f glidelight laser sheath, then switched to a tightrail 13f sub-c rotating dilator sheath.The physician then upsized to a 16f glidelight device.A byrd dilator sheath 11.5f was inserted into the subclavian vein over the ra lead.The physician then alternated tools between the tightrail sub-c device and the 16f glidelight device.While the 16f glidelight was in use, the ra lead was ultimately removed.The 16f glidelight device was reinserted then removed, and a 12f glidelight device was used to extract the lv lead.The lv lead was removed and the patient's blood pressure dropped.An injury to the coronary sinus was identified.A pericardial window was performed, with an incision made in the sub-xiphoid area and sternum.Tamponade subsided, and the effusion was relieved.The posterior aspect of the pericardium was packed with mesh soaked with thrombin and a pericardial drain was placed.Then the 16f glidelight was inserted, working to remove the rv lead.The rv lead was removed successfully.Re-implantation of a new system was completed at that time.The patient survived the procedure and transferred to ctcu.There was no alleged malfunction of any spectranetics device in use.This report is being submitted to capture the coronary sinus injury which was identified after the lv lead was removed and the 12f glidelight device was in use.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11041249
Report Number1721279-2020-00257
Device Sequence Number19088618
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)220807(10)FGA20H03A
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA20H03A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age63 YR
Patient Weight105